MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT, DRY SPIKE

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT, DRY SPIKE
Model Number 13814-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returning for evaluation.A device history review (dhr) was not completed due to the unknown lot number.The reported complaint cannot be confirmed without the returned sample.
 
Event or Problem Description
The event involved a customer report of a chemotherapy spill of vincristine when the spike of the chemoclave bag spike came out of the dry port during "circum priming".It was reported that the facility practices "circum priming" where instead of using normal saline for priming (since it takes a while for the chemo drug to reach to a patient), a chemo drug was used.The dry spike is hooked to the chemo tubing and automatically starts priming.Once done, the chemo tubing is hooked to a patient.This event happened after the pharmacy spiked the bag and added the drug to the bag.The nurse was getting the bag set up to infuse when the spike came off causing the spill.There was no patient involvement, no adverse event, no medical or surgical intervention provided and no delay in critical therapy.

Brand Name
CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT, DRY SPIKE
Common Device Name
CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT, DRY SPIKE
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, 22790
MX  22790
MDR Report Key8055992
Report Number9617594-2018-00156
Device Sequence Number19246040
Product Code FPA
UDI-Device Identifier00887709065383
UDI-Public00887709065383
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13814-01
Device Catalogue Number13814-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1